The answer to your question is yes, B6 can produce a tingling sensation. Large doses of the vitamin can affect the nerves that carry sensory information to the brain, and tingling is one of the symptoms of sensory neuropathy, as it is called.
How large is a large dose? Quite large. Case reports suggest people are affected after taking 2,000 mg a day or more for an extended period (at least several months). But other sources say effects can start at 500 mg a day, and the Institute of Medicine, out of an abundance of caution, set the safe upper limit for B6 even lower, at 100 mg a day. There are some people with rare conditions that may benefit from B6 in that amount.
The good news is that if someone takes too much vitamin B6 and develops sensory neuropathy, the symptoms will usually go away once he or she stops taking so much of the vitamin, although it may take several months for symptoms to disappear completely. -- Bruce Bistrian, M.D., Ph.D., Beth Israel Deaconess Medical Center, Boston, Mass.
If you already are experiencing pain from spinal stenosis, you will need to experiment to find what you can tolerate and what treatments work best for you. Surgery may become a a required option for some, but should rarely be necessary if you first use these symptomatic and condition helping natural therapies: Heat therapy, or ice and heat together, can break the pain-spasm cycle. Saunas, hot tubs, or far infrared heat also help improve circulation to bring more healing oxygen and nutrients to injured areas of the spine. Proteolytic enzyme therapy offers a safer solution to the problem of inflammation than offered by over the counter NSAIDs like ibuprofen or prescription medicines. Inflammation is almost always present with pain, and may be the actual cause of your spinal stenosis. Trigger point therapy provides a mechanism to self-treat tiny yet painful muscle knots almost always present along with spinal stenosis. Muscle balance therapy gets to the source of many spinal conditions which are postural dysfunctions caused by muscle imbalances.
Have you considered surgery?
Thanks so much for your response gymdandee - Here's the thing - the MRI did show spinal stenosis in my Cervical 5/6 but I have ZERO pain! Just problems walking. No arm issues. There's no way I want to do surgery because I'm not in discomfort. I did see a surgeon and he looked at my MRI and it didn't alarm him. He wanted me to get a myelogram but I was like NO WAY.
I'm kind of small - 5' 4" and 130 lbs. so I'm guessing that the amount of B6 is maybe proportionately high for me? I started about a year ago with about 30mg per day via emergen-c. About 6 months ago I switched to 40mg / day 5-hour energy shots. Would like your thoughs.
I had a myelogram not a big deal! Did you see a Neurosurgeon? I have stenosis and my doctor said if I get to the point that it could effect the bowels and or bladder then surgery should be the choice. Can you stand on your toes you know the balls of your feet and can you stand on your heels? If that's difficult to do then it's not good.
I did see a neurosurgeon. He looked at my MRIs and didn't really seem to think it didn't look that bad - then he sent me to the myelogram. I had actually heard and read some alarming experiences and cancelled. Even his assistants told me they understood. I just didn't see the point in allowing someone to puncture my spinal cord for something that isn't causing me pain. Yes, I can stand on my toes and ankles. I don't have problems with bowels/bladder outside of the occasional urge to pee. Where is your stenosis?How do you distinguish the stenosis symptoms from the B6 toxicity symptoms?
Lower back! "distinguish the stenosis symptoms from the B6 toxicity symptoms" Vitamin B-6 is needed for maintaining healthy nerves and muscle cells, and aids in the production of DNA and RNA. Too much synthetic pyridoxine, however, can irritate nerves and create symptoms. The most commonly irritated nerves from pyridoxine toxicity are the smaller peripheral nerves of the hands and feet, which produce numbness in a "stocking-glove" distribution, according to the Merck Manual website. Although numbness is common, the nerve irritation does not usually affect the senses of touch, temperature or pain. Motor coordination and walking ability often remain intact, although muscle spasms or cramps may be experienced. Discontinuing pyridoxine supplementation usually reverses these symptoms within a few weeks.
I guess I'll just have to wait for the B6 blood test to come back... seems they take longer than most vitamin tests. Thanks.
The B6 test came back and my level is only 49 which doesn't really indicate toxicity (or does it?).
Low alkaline phosphatase levels? Could be hypophasphatasia.
Effects your calcium and bones and teeth. Metabolic thing